Clarithromycin induced psychotic disorder with catatonic-like features in an adolescent girl: Case report


Creative Commons License

ERSÖZ ALAN B., AKARÇAY S., ÇELİK Y. S.

KLINIK PSIKIYATRI DERGISI-TURKISH JOURNAL OF CLINICAL PSYCHIATRY, vol.25, no.2, pp.234-237, 2022 (ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 2
  • Publication Date: 2022
  • Doi Number: 10.5505/kpd.2022.67984
  • Journal Name: KLINIK PSIKIYATRI DERGISI-TURKISH JOURNAL OF CLINICAL PSYCHIATRY
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, Academic Search Premier, Psycinfo, Directory of Open Access Journals, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.234-237
  • Keywords: Psychosis, clarithromycin, catatonia, adolescent, VISUAL HALLUCINATIONS, INDUCED MANIA
  • Hacettepe University Affiliated: Yes

Abstract

Delusions and/or hallucinations developed during exposure to a medication are diagnosed medication induced psychotic disorder. Antibiotic-induced psychotic disorder have been well documented among adults. The etiology is not clear, clinical presentation is variable and catatonia-like symptoms can be seen. The prognosis is good, the symptoms decrease with the discontination of the drug, and long-term treatment is often not required. In this case, 16-year-old girl who presented with acute catatonia-like symptoms will be described. Family history of clarithromycin-induced behaviour changes accelerated the diagnosis process. Medication induced psychotic disorder should be thought in differential diagnosis of young people with acute psyhotic symptoms.